Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Refinement of strong multiplicity one
for automorphic representations of $GL(n)$


Author: C. S. Rajan
Journal: Proc. Amer. Math. Soc. 128 (2000), 691-700
MSC (1991): Primary 11F70; Secondary 11F12, 22E55
DOI: https://doi.org/10.1090/S0002-9939-99-05616-6
Published electronically: October 20, 1999
MathSciNet review: 1707005
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We state a qualitative form of strong multiplicity one for $GL_1$. We derive refinements of strong multiplicity one for automorphic representations arising from Eisenstein series associated to a Borel subgroup on $GL(n)$, and for the cuspidal representations on $GL(n)$ induced from idele class characters of cyclic extensions of prime degree. These results are in accordance with a conjecture of D. Ramakrishnan. We also show that Ramakrishnan's conjecture follows from a weak form of Ramanujan's conjecture. We state a conjecture concerning the structural aspects of refinements of strong multiplicity one for a pair of general automorphic representations.


References [Enhancements On Off] (What's this?)

  • [AC] J. Arthur and L. Clozel, Simple algebras, base change and the advanced theory of the trace formula, Annals of Maths Studies 120 (1989), Princeton Univ. Press. MR 90m:22041
  • [Ca] P. Cartier, Representation theory of p-adic groups, A survey in Automorphic forms, representations and $L$-functions, Proc. Symp. Pure Math., vol. 33, Part 1, Amer. Math. Soc., Providence, R.I., 1977, pp. 111-155. MR 81e:22029
  • [GL] P. Gérardin and J. P. Labesse, The solution of a base change problem for GL(2), in Automorphic forms, representations and $L$-functions, Proc. Symp. Pure Math., vol. 33, Part 2, Amer. Math. Soc., Providence, R.I., 1977, pp. 115-133. MR 82e:10047
  • [Ha] G. Harder, Some results on the Eisenstein cohomology of arithmetic subgroups of $GL_n$, in Cohomology of arithmetic groups and automorphic forms, eds., J. -P. Labesse and J. Schwermer, Lect. Notes in Math. 1447, Springer-Verlag, 1990. MR 91j:11040
  • [He] E. Hecke, Eine neue Art von Zetafunktionen und ihre Beziehungen zur Verteilung der Primzahlen, Zweite Mitteilung, Mathematische Werke 14 249-289.
  • [JL] H. Jacquet and R. Langlands, Automorphic forms on GL(2), SLN 114, New York, 1970. MR 53:5481
  • [JS] H. Jacquet and J. Shalika, Euler products and the classification of automorphic forms, I and II, Amer. J. Math. 103 (1981), 499-558 and 777-815. MR 82m:10050a; MR 82m:10050b
  • [JPSh] H. Jacquet, I. Piatetski-Shapiro and J. Shalika, Rankin-Selberg convolutions, Amer. J. Math. 105 (1983), 367-464. MR 85g:11044
  • [L] S. Lang, Algebraic Number Theory, Grad. Texts in Math., Springer-Verlag, New York, 1986. MR 44:181
  • [La1] R. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Math., vol. 544, Springer, New York, 1976. MR 58:28319
  • [La2] R. Langlands, On the notion of an automorphic representation, in Automorphic forms, representations and $L$-functions, Proc. Symp. Pure Math., vol. 33, Part 1, Amer. Math. Soc., Providence, R.I., 1977, pp. 203-207. MR 81m:10055
  • [La3] R. P. Langlands, Automorphic representations, Shimura varieties and motives. Ein märchen, Proc. Symp. Pure Math., 33, vol. 2, Amer. Math. Soc., 1979, 205-246. MR 83f:12010
  • [Li] W.-C. W. Li, On converse theorems for $GL(2)$ and $GL(1)$, Amer. J. Math., 103, 1981, 851-885. MR 83b:22024
  • [LRS] W. Luo, Z. Rudnick and P. Sarnak, On the generalized Ramanujan conjecture for $GL(n)$, preprint.
  • [MoW] C. Möeglin and J. -L Waldspurger, Le spectre résiduel de $\mathrm{ GL}(n)$, Ann. Sci. École Norm. Sup. (4) 22 (1989), no. 4, 605-674. MR 91b:22028
  • [MR] M. R. Murty and C. S. Rajan, Stronger multiplicity one theorems for forms of general type on $GL_2$, in Analytic Number Theory, Volume 2, Proceedings of a conference in honour of Heine Halberstam, edited by B. Berndt, H. Diamond, and A. Hilderbrand, Birkhauser, Boston, 1996, pp. 669- 683. MR 97h:11047
  • [R1] C. S. Rajan, Distribution of values of Hecke characters of infinite order, Acta Arith., 85 (1998), no. 3, 279-291. MR 99e:11142
  • [R2] C. S. Rajan, On strong multiplicity one for l-adic representations, Internat. Math. Res. Notices 1998, no. 3, 161-172. MR 99c:11064
  • [DR1] D. Ramakrishnan, Appendix: A refinement of the strong multiplicity one theorem for GL(2), Invent. Math., 116, 1994, 645-649. MR 95h:11050b
  • [DR2] D. Ramakrishnan, Pure motives and autmorphic forms, Motives, Proc. Symp. Pure Math., 55, vol. 2, Amer. Math. Soc., 1994, 411-446. MR 94m:11134
  • [DR3] D. Ramakrishnan, On the coefficients of cusp forms, Math. Res. Letters 4 (1997), 295-307. MR 98e:11064
  • [Sh] F. Shahidi, On certain $L$-functions, Amer. J. Math. 103 (1981), 297-355. MR 82i:10030

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F70, 11F12, 22E55

Retrieve articles in all journals with MSC (1991): 11F70, 11F12, 22E55


Additional Information

C. S. Rajan
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay - 400 005, India
Email: rajan@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9939-99-05616-6
Received by editor(s): April 28, 1998
Published electronically: October 20, 1999
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society